Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 215, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 20, 2000, 4:32 AM CDT for Cheyenne County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2000, 4:32 AM CDT (09:32 UTC)
- Expired
- Jul 20, 2000, 5:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Cheyenne County, KS
The radar
The Goodland radar (KGLD), 47 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 3539 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 200932 SVRGLD KSC023-201015- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 432 AM CDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEYENNE COUNTY IN NORTHWEST KANSAS * UNTIL 515 AM CDT * AT 429 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES NORTHWEST OF ST. FRANCIS...OR ABOUT 15 MILES SOUTHEAST OF WRAY...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST. FRANCIS AT 445 AM CDT WHEELER AT 455 AM CDT HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE OF WEATHER INFORMATION FOR THE LATEST WARNINGS AND STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. $$ ENTWISTLE LAT...LON 4001 10206 3976 10206 3975 10140 4000 10141
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:29 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 20, 3:29 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 229 AM MDT THU JUL 20 2000 TSRA CHANCES ARE THE PROBLEM. MODELS WERE SHAKY ON LOW LEVEL INITIALIZATION AND I WANTED TO USE AN AVN/ETA BLEND...BUT BOTH SUFFER FROM CONVECTIVE PROBLEMS AT VARIOUS POINTS IN THEIR SOLUTIONS. WILL PLAY THE PATTERN RECOGNITION GAME FOR THE ASSESSMENT OF TSRA CHANCES. FLOW ALOFT BECOMES MORE AMPLIFIED WITH NORTHWEST REGIME CONTINUING. JET LEVEL DYNAMICS BECOME LESS IMPRESSIVE OVER TIME...REDUCING THE AREAL EXTENT OF ORGANIZED SEVERE POTENTIAL. NUMEROUS BOUNDARIES AND PLENTY OF MOISTURE AT ALL LEVELS CONTINUES...SO WILL THE TSRA CHANCES. ANOTHER PROBLEM WILL BE FLASH FLOOD POTENTIAL IN WEST CENTRAL YUMA COUNTY IN COLORADO AND WALLACE...LOGAN...AND GOVE COUNTIES. WITH UNCERTAINTY IN WHERE CONVECTIVE ACTIVITY WILL BE WILL LEAVE FLASH FLOOD WATCH OUT OF FORECAST. BELOW NORMAL MAX TEMPS LOOK ON TRACK AND WILL BASE TEMPS ON ETA 850 MB AND 2M PROGS SINCE AVN APPEARS TO BE OVERDOING STRENGTH OF UPSLOPE. NO CHANGE TO EXTENDED SAVE FOR DAY 3 TEMPERATURE TWEAKS. .GLD...NONE. ENTWISTLE
In the hours before
Local storm report, Jul 20, 12:15 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1115 PM MDT WED JUL 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1113 PM 17 N GOODLAND KS 1 INCH HAIL
07/19/00 SHERMAN
NLocal storm report, Jul 20, 12:31 AM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE GOODLAND KS
1131 PM MDT WED JUL 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1113 PM 15 N GOODLAND KS 1 INCH HAIL
07/19/00 SHERMAN
NSpecial weather statement, Jul 20, 12:36 AM CDT, 3 hours 56 minutes before
NEZ079>081-200605- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1136 PM MDT WED JUL 19 2000 ...THE SEVERE THUNDERSTORM WATCH FOR DUNDY...HITCHCOCK...AND RED WILLOW COUNTIES IN NEBRASKA HAS BEEN CANCELLED... MUCH OF THE THUNDERSTORMS HAD PUSHED EAST OF THE AREA. THEREFORE THE THUNDERSTORM WATCH IS CANCELLED. A FEW THUNDERSTORMS MAY DEVELOP TONIGHT BUT THEY ARE NOT ANTICIPATED TO BECOME SEVERE. VP C
Local storm report, Jul 20, 1:21 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1221 AM MDT THU JUL 20 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1218 AM 3 E GRINNELL KS 1 INCH HAIL
07/20/00 GOVE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
AWJ
NLocal storm report, Jul 20, 1:56 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1256 AM MDT THU JUL 20 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1253 AM WINONA KS 1.75 INCH HAIL
07/20/00 LOGAN REPORTED BY PUBLIC.
AWJ
NLocal storm report, Jul 20, 3:36 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
236 AM MDT THU JUL 20 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0709 PM 12 N ECKLEY CO .88 INCH HAIL
07/19/00 YUMA REPORTED BY STORM
SPOTTER.
0712 PM 18 N WRAY CO .88 INCH HAIL
07/19/00 YUMA REPORTED BY STORM
SPOTTER.
0800 PM 9 NNE HAIGLER NE .75 INCH HAIL
07/19/00 DUNDY REPORTED BY PUBLIC.
0845 PM YUMA CO 1.75 INCH HAIL
07/19/00 YUMA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0923 PM 8 WNW WRAY CO 1 INCH HAIL
07/19/00 YUMA REPORTED BY STORM
SPOTTER.
0925 PM 5 NW WRAY CO 1 INCH HAIL
07/19/00 YUMA REPORTED BY STORM
SPOTTER.
0925 PM 7 W WRAY CO 1.25 INCH HAIL
07/19/00 YUMA REPORTED BY STORM
SPOTTER.
0930 PM 7 W WRAY CO 1 INCH HAIL
07/19/00 YUMA REPORTED BY STORM
SPOTTER.
0941 PM 7 W VERNON CO 1.75 INCH HAIL
07/19/00 YUMA REPORTED BY PUBLIC.
1005 PM 2 S IDALIA CO TORNADO
07/19/00 YUMA REPORTED BY STORM
SPOTTER.
1049 PM 9 SW ST FRANCIS KS 1.75 INCH HAIL
07/19/00 CHEYENNE GOLFBALL HAIL COVERING
GROUND. REPORTED BY
PUBLIC.
1113 PM 15 N GOODLAND KS 1 INCH HAIL
07/19/00 SHERMAN
1125 PM 15 N GOODLAND KS 1.5 INCH HAIL
07/19/00 SHERMAN REPORTED BY PUBLIC.
1218 AM 3 E GRINNELL KS 1 INCH HAIL
07/20/00 GOVE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1253 AM WINONA KS 1.75 INCH HAIL
07/20/00 LOGAN REPORTED BY PUBLIC.
AWJ
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:44 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 61 min |
| Jul 19, 11:06 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 54 min |
| Jul 19, 11:23 PM CDT | Tornado Warning | GLD | Cheyenne, Sherman | 52 min |
| Jul 20, 12:14 AM CDT | Tornado Warning | GLD | Sherman | 46 min |
| Jul 20, 12:38 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 67 min |
| Jul 20, 12:56 AM CDT | Severe Thunderstorm Warning | GLD | Thomas | 64 min |
| Jul 20, 1:34 AM CDT | Severe Thunderstorm Warning | GLD | Logan | 56 min |
| Jul 20, 1:41 AM CDT | Severe Thunderstorm Warning | GLD | Wallace | 64 min |
| Jul 20, 2:21 AM CDT | Tornado Warning | GLD | Wallace | 24 min |
| Jul 20, 2:30 AM CDT | Severe Thunderstorm Warning | GLD | Logan | 60 min |
| Jul 20, 5:56 AM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 64 min |
| Jul 20, 6:11 AM CDT | Severe Thunderstorm Warning | GLD | Thomas | 49 min |
| Jul 20, 6:34 AM CDT | Severe Thunderstorm Warning | GLD | Norton | 56 min |
| Jul 20, 3:09 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 66 min |
| Jul 20, 5:35 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 25 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.